MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ARCHITECT TOTAL B-HCG; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

ABBOTT IRELAND DIAGNOSTICS DIVISION ARCHITECT TOTAL B-HCG; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Catalog Number 07K78-25
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed false positive architect total bhcg results.On (b)(6) 2026 sid (b)(6) (30 year old female) positive (80 miu/ml) redraw in a different lab was negative.On (b)(6) 2026 sid (b)(6) (23 year old female) positive (209 miu/ml) redraw in a different lab was negative.On (b)(6) 2026 sid (b)(6) (34 year old female) positive, redraw in a different lab was negative.The patients are on iud/birth control.No impact to patient management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Section a patient information: refer to section b5 for complete patient information.
 
Additional Manufacturer Narrative
The data and information provided by the customer were reviewed and supported the complaint issue without indication of any additional issues.A search for similar complaints did not identify an increase in complaint activity for lot 73561ud00.A review of tracking and trending for the architect total -hcg assay did not identify any trends related to the complaint issue.A review of the device history record did not identify any non-conformances, potential non-conformances or deviations with lot number 73561ud00 and the complaint issue.The overall performance of architect total -hcg reagents in the field was reviewed using data gathered from customers worldwide.The median patient result for the complaint lot is within established limits and comparable with other lots in the field, confirming no systemic issue for the lot.A review of labeling was performed and found to sufficiently address the customer¿s issue.Per product labeling, for diagnostic purposes, hcg results should always be used in conjunction with other data; e.G., patient¿s medical history, symptoms, results of other tests, clinical impressions, etc.If the hcg level is inconsistent with, or unsupported by, clinical evidence, results should be confirmed by an alternate hcg method.Additionally, as with any immunochemical reaction, unknown interferences from medications or endogenous substances may affect results.Interfering substances (such as heterophilic antibodies, non-specific proteins, or hcg-like substances) may falsely depress or falsely elevate results.These interfering substances may cause false results over the entire range of the assay, not just at low levels.Based on our investigation, no systemic issue or deficiency was identified with the architect total -hcg reagent, lot number 73561ud00.
 
Event or Problem Description
The customer observed false positive architect total bhcg results.(b)(6) 2026; sid (b)(6); (30-year-old female); positive (80 miu/ml); redraw in a different lab was negative.(b)(6) 2026; sid (b)(6); (23-year-old female); positive; (209 miu/ml); redraw in a different lab was negative.(b)(6) 2026; sid (b)(6); (34-year-old female); positive, redraw in a different lab was negative.The patients are on iud/birth control.No impact to patient management was reported.

Brand Name
ARCHITECT TOTAL B-HCG
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI  N39E932
Manufacturer (Section G)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI   N39E932
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key24270161
Report Number3005094123-2026-00059
Device Sequence Number15958042
Product Code DHA
UDI-Device Identifier00380740014964
UDI-Public(01)00380740014964(17)260402(10)73561UD00
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K983424
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2026
Device Catalogue Number07K78-25
Device Lot Number73561UD00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC I1000SR MOD, 01L86-01, (B)(6); ARC I1000SR MOD, 01L86-01, (B)(6)
Patient SexUnknown